MAUDE Adverse Event Report: COOK INC FALLOPIAN TUBE CATHETERIZATION SET; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC FALLOPIAN TUBE CATHETERIZATION SET; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G04324
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a fallopian tube cannulation procedure, using a fallopian tube catheterization set, a section of the catheter broke inside the patient while removing the device.The operator immediately retrieved the broken section under hysteroscope.No section of the device remained inside the patient.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Event summary: it was reported, during a fallopian tube cannulation procedure, using a fallopian tube catheterization set, a section of the catheter broke inside the patient while removing the device.The operator immediately retrieved the broken section under hysteroscope.No section of the device remained inside the patient.No adverse events have been reported as a result of the alleged malfunction.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures and a visual inspection, dimensional verification, and functional test of the device were conducted during the investigation.One 3fr catheter was returned or investigation.Physical examination of the returned device showed the device was separated in two pieces.The proximal section measured 50.1cm, and the distal section measured 15cm.The catheter was jagged and smashed at the separation point.The catheter shaft was damaged/smashed/wavy/elongated throughout both the proximal and distal sections.The outer diameter of the catheter shaft was measured to be within specification.The tip was not separated.The end hole was slightly out of round but not damaged.A document-based investigation evaluation was performed.No related non-conformances were found, and no other lot-related complaints have been received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device manufacturing instructions, specifications, or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is packaged with instructions for use which warn, ¿if significant resistance is felt, do not attempt to advance the catheter,¿ and, ¿do not attempt to advance the catheter or mandril wire guide beyond the tubal isthmus.¿ based on the information available, cook has concluded that this event can be traced to a component failure without manufacturing or design deficiency.It is possible that tortuous anatomy could have contributed to this failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FALLOPIAN TUBE CATHETERIZATION SET
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10283539
Report Number1820334-2020-01306
Device Sequence Number19005243
Product Code LKF
UDI-Device Identifier00827002043244
UDI-Public(01)00827002043244(17)220815(10)9861313
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K171604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model NumberG04324
Device Catalogue NumberFTC-900
Device Lot Number9861313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient Weight52